MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER GEL
Lot Number 23152EL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Granuloma (1876)
Date of Event 02/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Tis case occured outside of usa in portugal.On (b)(6) 2025, the spanish/portuguese subsidiary notified teoxane geneva about an adverse event occurring in portugal.According to the information received, the patient was injected on (b)(6) 2023 with 1.2 ml of rha 4 in the cheeks and she received harmonyca lidocaine treatment the same day in the perioral area.On (b)(6) 2025 the patient had a dental implant and received an anti-inflammatory treatment on the following day started on (b)(6) 2025.Approximately one week later, on (b)(6) 2025, the patient experienced oedema, erythema and induration in malar area on the left side.Approximately 2 weeks later, on (b)(6) 2025, the patient experienced the same symptoms on the right side and was prescribed antibiotic treatment (amoxicillin/clavulanic acid 875 mg/125 mg).12 days later, on (b)(6) 2025, a granulomatous reaction in the buccal area was diagnosed with anatomo-pathological examination and the patient was prescribed glucocorticoids (prednisolone).Considering the diagnosis, this case was assessed as serious and reportable.Additionally, the patient was taking several medications for undefined rheumatic disease.On (b)(6) 2025 all symptoms almost subsided.According to the information received on (b)(6) 2025, the reporter who was not the injector assessed the reaction as being due to harmonyca lidocaine treatment.Despite several reminders, no further information was retrieved therefore, considering also the good evolution of the symptoms, the case was closed as this.
 
Additional Manufacturer Narrative
Granulomas, potentially triggered by a dental implant, that appear weeks to years after injection are known and widely documented reactions in the context of hyaluronic acid filler injections.They are caused by a delayed immune reaction in response to the filler, which is treated as a foreign body.Infections are possible etiologies for this complication.Immune cells (macrophages) surround the product, inducing a destructive fibrotic process.Adequate treatment generally allows for a quick and effective resolution of these reactions, although certain granulomas at an advanced stage might be unresponsive to hyaluronidase.The risk of such reactions is mentioned in the instructions for use of products.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
celine vial
SZ  
MDR Report Key21854037
Report Number3005975625-2025-00024
Device Sequence Number12922313
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public01076401732327041023152EL017250430
Combination Product (Y/N)Y
Initial Reporter CountryPO
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Lot Number23152EL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale